MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RE9MIH-W-HP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical evaluation of the event: it is reported that the user developed an ear infection and was prescribed antibiotics(otofloxacin).It is unknown if the ear infection was in the ear canal or in the middle ear.The user has been wearing the device since 2019 and reports having itchy and scaly skin consistently over the years.Hearing care provider saw the user in april and noticed scaly skin in both ears and what looked like an infection in the right ear.Hcp suggested user to go to general practitioner.On an unknown time, the user went to the ent and was diagnosed with ear infection.There is no history of allergies, hypersensitivity or fungal infections for the user.Clinical conclusion on this case is that based on the available information, it cannot be ruled out that the reaction was caused by use of the hearing aids.As hearing aids will need to have skin contact, the risk of ear infection is present.Primary infections from hearing aids is not possible as hearing aids are made of non-biological material.However, the risk of infection in ears can increase with the use of hearing aids.Human skin is regularly contaminated, and daily handling of hearing aids increases the risk of transferring bacteria to the ears.In rare cases a fungal infection in the ear canal can develop.These infections have good circumstances in dark and humid environments and is typically seen in more occluded fittings (custom ear moulds/shells) where adequate air ventilation in the ear canal is prevented.Fungal infections can be treated with medical prescriptions and proper ventilation in the ear moulds/shells.If the fungal infection is recurrent, removing the hearing aid whenever it is not being actively used and cleaning the hearing aid can help prevent it.The user guide includes a caution that hearing aids should be cleaned daily to avoid skin irritation or infection from ear wax or other residue on the hearing aids.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: risks related to skin reaction / sensitization as well as risks involving pre-existing medical conditions are generally known, considered in the risk analysis, mitigated and communicated to the user.This risk is deemed to be acceptable.Manufacturer's investigation is final.This is a combined initial and final report.
 
Event or Problem Description
On an unknown time between (b)(6) 2024 user developed an ear infection and was prescribed antibiotics(otofloxacin).It is unknown if the ear infection was in the ear canal or in the middle ear.The user has been wearing the since 2019 and reports having itchy and scaly skin consistently over the years.Hearing care provider saw the user in april and noticed scaly skin in both ears and what looked like an infection in the right ear.Hcp suggested user to go to general practitioner.On an unknown time, the user went to the ent and was diagnosed with ear infection.There is no history of allergies, hypersensitivity or fungal infections for the user.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20367647
Report Number3005650109-2024-00081
Device Sequence Number19755358
Product Code OSM
UDI-Device Identifier05708296174874
UDI-Public05708296174874
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRE9MIH-W-HP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale